MAUDE Adverse Event Report: K2M, INC. TAPERED DRIVER; SIZE 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. TAPERED DRIVER; SIZE 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 201-90118
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tips of two pyrenees tapered drivers showed signs of wear and tear outside the operating room.There were no adverse consequences to the patient.The procedure was completed successfully without surgical delay.This report captures the first of two screwdrivers.
 
Event or Problem Description
It was reported that the tips of two pyrenees tapered drivers showed signs of wear and tear outside the or.There were no adverse consequences to the patient.The procedure was completed successfully without surgical delay.This report captures the first of two pyrenees screwdrivers.
 
Additional Manufacturer Narrative
The instrument was returned, visually and microscopically inspected.Upon review of the part, it was observed that the male hexalobe feature at the distal tip was slightly deformed.Complaint history was reviewed for the corresponding lot number, and one similar complaint was identified.The most likely cause of the reported event was determined to be excessive torsional load or heavy use of the instrument, as communicated by the field representative.

Brand Name
TAPERED DRIVER; SIZE 10
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12304756
Report Number3004774118-2021-00246
Device Sequence Number14335822
Product Code LXH
UDI-Device Identifier10888857030183
UDI-Public10888857030183
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number201-90118
Device Lot NumberNBMW
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/15/2021
Supplement Date Received by Manufacturer10/29/2021
Initial Report FDA Received Date08/10/2021
Supplement Report FDA Received Date11/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown